Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at May 16, 2010, 9:18 PM CDT for Pratt County, Stafford County, Kansas. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2010, 9:18 PM CDT (02:18 UTC)
- Expired
- May 16, 2010, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Pratt County, KS, Stafford County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:25 PM CDT | FUNNEL CLOUD | 5 Nw Preston, KS | |
| May 16, 9:25 PM CDT | HAIL 1 | 4 Wsw Neola, KS | |
| May 16, 9:33 PM CDT | TORNADO | 1 N Preston, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
369
WFUS53 KDDC 170218
TORDDC
KSC151-185-170245-
/O.NEW.KDDC.TO.W.0017.100517T0218Z-100517T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
918 PM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 5 MILES
WEST OF NEOLA. THIS DANGEROUS STORM WAS MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRESTON AND CAIRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DODGE CITY.
&&
LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0218Z 322DEG 31KT 3782 9858
$$
124 follow-up statements
470
WWUS53 KDDC 170228
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
928 PM CDT SUN MAY 16 2010
KSC151-185-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-PRATT KS-
928 PM CDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES UNTIL 945 PM CDT...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 4 MILES NORTH OF
PRESTON. THIS DANGEROUS STORM WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NEOLA...
PRESTON...
CAIRO...
MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
&&
LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0228Z 326DEG 21KT 3779 9855
$$
12537
WWUS53 KDDC 170232
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
932 PM CDT SUN MAY 16 2010
KSC151-185-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-PRATT KS-
932 PM CDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES UNTIL 945 PM CDT...
AT 925 PM CDT...STORM CHASERS AND TRAINED WEATHER SPOTTERS REPORTED A
FUNNEL CLOUD 5 MILES NORTHWEST OF PRESTON. DOPPLER RADAR SHOWED THIS
TORNADIC STORM MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PRESTON...
CAIRO...
MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
&&
LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0232Z 326DEG 21KT 3777 9853
$$
12279
WWUS53 KDDC 170237
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT SUN MAY 16 2010
KSC151-185-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-PRATT KS-
937 PM CDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES UNTIL 945 PM CDT...
AT 933 PM CDT...PRATT COUNTY LAW ENFORCEMENT REPORTED A TORNADO 1
MILE NORTH OF PRESTON. DOPPLER RADAR SHOWED THIS TORNADIC STORM
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PRESTON...
CAIRO...
MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
&&
LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0235Z 325DEG 22KT 3775 9851
$$
12692
WWUS53 KDDC 170240
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
940 PM CDT SUN MAY 16 2010
KSC185-170250-
/O.CAN.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-
940 PM CDT SUN MAY 16 2010
...THE TORNADO WARNING FOR SOUTHEASTERN STAFFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3747 9856 3781 9868 3782 9861 3782 9847
3782 9846 3781 9845 3751 9845
TIME...MOT...LOC 0240Z 325DEG 22KT 3772 9849
$$
KSC151-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
PRATT KS-
940 PM CDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT COUNTY UNTIL
945 PM CDT...
AT 933 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 4 MILES
SOUTHEAST OF PRESTON. DOPPLER RADAR SHOWED THIS TORNADIC STORM MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PRESTON...
CAIRO...
MAINLY RURAL AREAS OF EASTERN PRATT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
&&
LAT...LON 3747 9856 3781 9868 3782 9861 3782 9847
3782 9846 3781 9845 3751 9845
TIME...MOT...LOC 0240Z 325DEG 22KT 3772 9849
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at May 16, 3:21 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 16, 3:21 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT SUN MAY 16 2010 .DISCUSSION... DAYS 1-2... A RELATIVELY ACTIVE PERIOD APPEARS IN STORE FOR THE SHORT RANGE FORECAST LEADING INTO ABOUT WEDNESDAY WITH BEST CHANCES FOR ORGANIZED THUNDERSTORMS COMING ON LATE MONDAY NIGHT THROUGH TUESDAY MORNING. AN UPPER TROUGH WITH GENERALLY WEAK JET FLOW THROUGH THE BASE WAS POSITIONED ACROSS THE PLAINS STATES WITH A 50-60 KNOT 300 JET FROM THE SOUTHERN ROCKIES INTO CENTRAL OKLAHOMA THIS MORNING. AS THE UPPER TROUGH TRANSLATES EASTWARD A SLOW TRANSITION TO NORTHWEST FLOW ALOFT WILL DEVELOP ACROSS WESTERN KANSAS. OF IMMEDIATE CONCERN FOR THIS EVENING WILL BE THUNDERSTORM CHANCES AS A WEAK SURFACE FRONT REMAINS ACROSS THE AREA FOLLOWING WEAK EASTERLY FLOW ACROSS NORTHERN AND CENTRAL KANSAS WHILE NORTHWEST SURFACE WINDS ALONG A GOODLAND - SCOTT CITY TO LIBERAL LINE MAY ENHANCE MOISTURE CONVERGENCE LOCALLY. MODELS INDICATE UPWARDS OF 1000J/KG CAPE WITH ADEQUATE DEEP BULK SHEAR FOR LONG LIVED ROTATING UPDRAFTS SIMILAR TO LAST EVENINGS GRAY-HODGEMAN COUNTY STORM WOULD BE POSSIBLE. HOWEVER, THERE SHOULD BE LOW THREAT OF ANY WIDESPREAD THUNDERSTORMS, AND MOVING INTO MONDAY WE SHOULD SEE MORE SUN AND A GENERALLY DRY DAY BEFORE STEEP LAPSE RATES AND A DESTABILIZING ATMOSPHERE ALLOWS FOR LOW PROBABILITY THUNDERSTORMS IN THE FAR WESTERN COUNTIES VERY LATE IN THE AFTERNOON. MODEL TEMPERATURES SPREAD RANGE FORM MID TO UPPER 70S FOR HIGH TEMPERATURES AND CUMULUS MAY BE MORE LIMITED MONDAY AFTERNOON. MONDAY NIGHT WILL BRING INCREASING DEWPOINTS ACROSS THE WESTERN HIGH PLAINS AND BOTH THE GFS AND NAM/WRF INDICATE MCS DEVELOPMENT ACROSS EASTERN COLORADO IN THE EVENING OR OVERNIGHT HOURS BEFORE DRIVING AN MCS ACROSS SOUTHWEST KANSAS. THIS APPEARS TO BE A PERIOD WHERE SOME AREAS SHOULD RECEIVE HEAVY RAINFALL THROUGH ABOUT MIDDAY TUESDAY. WE'VE INCREASED THE CHANCES FOR RAIN TO LIKELY FOR TUESDAY MORNING AND INCLUDED A HEAVY RAIN THREAT TO THE HWO AS WELL AS TRAINING OF STORMS SHOULD LEAD TO LOCALIZE OR MORE WIDESPREAD FLOODING AS PRECIPITABLE WATER VALUES INCREASE OT ABOVE 1.25 INCHES. RUSSELL DAYS 3-7... TRACK OF THE UPPER LOW MID-WEEK WILL BE THE BIGGEST CHALLENGE...AS IT WILL OBVIOUSLY PLAY A BIG ROLE IN LOW LEVEL RESPONSE AND WHERE SUSTAINED HEAVIEST RAINS WILL BE REALIZED. LATEST SUITE OF GLOBAL SPECTRAL MODEL SOLUTIONS POINT AT A TRACK OF THE H5 VORT/CYCLONE CENTER A LITTLE BIT FARTHER NORTH THAT PREVIOUS RUNS...HOWEVER STILL FAR ENOUGH SOUTH TO KEEP MUCH OF SOUTHWEST KANSAS IN THE GAME FOR AT LEAST ONE DECENT HEAVY PRECIPITATION EVENT DURING THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME. 50 POPS WILL BE IN THE FORECAST TUESDAY NIGHT THROUGH WEDNESDAY...ALTHOUGH IT WILL NOT RAIN DURING THAT WHOLE TIME FRAME. THERE SHOULD BE SEVERAL MESOSCALE CONVECTIVE CLUSTERS IMPACTING VARIOUS PORTIONS OF THE FORECAST AREA DURING THIS TIME FRAME GIVEN THE STRONG WARM/MOIST ADVECTION IN THE EXIT REGION OF THE MID-UPPER JET STREAK. SEVERE WX THREAT SHOULD REMAIN CONFINED TO AREAS SOUTH OF THE DDC FA WHERE THE SURFACE FRONT IS EXPECTED TO REMAIN. KEPT THE HIGH TEMPERATURE FORECAST FOR WED AND THU PRETTY MUCH UNCHANGED FOR THE MOST PART...AM WORRIED THAT THE NORTHEAST DDC FA MAY STAY REAL CHILLY THURSDAY IMMEDIATELY BEHIND THE LOW WHEN THE STRONGEST COLD ADVECTION. WILL BEGIN THE WARMING UP PROCESS FRIDAY...BUT MAINLY OUT WEST WHERE SOME 80S WILL FINALLY SNEAK BACK INTO THE FORECAST. THE NEXT BIG WEATHER MAKER WILL BE MOVING INTO THE NORTHERN ROCKIES AND ADJACENT HIGH PLAINS BY FRIDAY AND SATURDAY...LEADING TO INCREASED LOWER TROPOSPHERIC DEVELOPMENT (LOWER PRESSURES, DEEPENING LEE TROUGH, AND INCREASED SOUTH WINDS). THE TIMING OF THIS NEXT LARGE UPPER LEVEL TROUGH WILL BE KEY TO THE NEXT PRECIPITATION/SEVERE WEATHER CHANCE...WHICH MAY BEGIN BY SATURDAY GIVEN THE TIMING OF THE GFS DETERMINISTIC SOLUTION. .AVIATION... AM EXPECTING TO SEE SOME WIDELY SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT AFTER 21Z AFFECTING MAINLY KDDC TO KGCK AREA...AND POSSIBLY KHYS. WILL HAVE CB IN THE TAF INSTEAD OF VCTS FOR THE TIME BEING UNTIL CONVECTION DEVELOPS AND IT BECOMES MORE CLEAR THAT THEY WOULD POSSIBLY IMPACT TERMINALS. OTHER THAN THAT...WILL SEE MAINLY VFR AND POSSIBLY MVFR CONDITIONS THROUGH MOST OF THE NIGHT UP UNTIL 08-10Z TIME FRAME WHEN BOUNDARY LAYER COOLS ENOUGH TO THE DEWPOINT AND WE START TO SEE VISIBILITY AND/OR CEILING REACH IFR AREA. ANY IFR (OR BRIEFLY LIFR?) CONDITIONS SHOULD IMPROVE AFTER 15Z MONDAY MORNING. UMSCHEID && .PRELIMINARY POINT TEMPS/POPS... DDC 48 77 54 59 / 20 10 70 70 GCK 46 76 56 59 / 20 20 70 70 EHA 48 76 56 59 / 10 20 50 70 LBL 48 77 57 60 / 20 20 60 70 HYS 46 73 52 62 / 10 0 50 50 P28 53 78 56 63 / 10 0 50 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/25
Hazardous weather outlook, May 16, 12:18 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1218 PM CDT SUN MAY 16 2010 KSZ043-044-061>064-074>081-084>090-171730- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- 1218 PM CDT SUN MAY 16 2010 /1118 AM MDT SUN MAY 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORM DEVELOPMENT IS AGAIN POSSIBLE LATER THIS AFTERNOON AND EARLY EVENING. CLOUD TO GROUND LIGHTNING AND HAIL TO AROUND THE SIZE OF A PENNY IS POSSIBLE, AS WELL AS LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON INTO MONDAY NIGHT, AND ESPECIALLY LIKELY LATE OVERNIGHT MONDAY AND EARLY TUESDAY MORNING. THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING THREE QUARTER INCH HAIL. THERE IS AN INCREASED POTENTIAL FOR FLOODING AS THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAINFALL. THE REMAINDER OF THE WEEK WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS WITH HEAVY RAINFALL, BUT DETAILS FOR EXACT TIME FRAMES AND LOCATIONS ARE NOT AS CLEAR AT THIS TIME. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-171730- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD- 1218 PM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON INTO MONDAY NIGHT, AND ESPECIALLY LIKELY LATE OVERNIGHT MONDAY AND EARLY TUESDAY MORNING. THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING THREE QUARTER INCH HAIL. THERE IS AN INCREASED POTENTIAL FOR FLOODING AS THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAINFALL. THE REMAINDER OF THE WEEK WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS WITH HEAVY RAINFALL, BUT DETAILS FOR EXACT TIME FRAMES AND LOCATIONS ARE NOT AS CLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD/RUSSELL
In the hours before
Local storm report, May 16, 7:34 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 1 S COLDWATER 37.24N 99.34W
05/16/2010 E1.00 INCH COMANCHE KS PUBLIC
&&
BURKELocal storm report, May 16, 7:46 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 S COLDWATER 37.23N 99.34W
05/16/2010 E1.00 INCH COMANCHE KS PUBLIC
&&
JRJSpecial weather statement, May 16, 7:55 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT SUN MAY 16 2010
KSZ065-066-170145-
PAWNEE-STAFFORD-
755 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE AND NORTHERN
STAFFORD COUNTIES...
AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR NEAR LARNED...MOVING
SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3796 9878 3820 9914 3831 9904 3830 9902
3826 9901 3826 9864 3824 9849
TIME...MOT...LOC 0055Z 311DEG 16KT 3821 9902
12Special weather statement, May 16, 8:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT SUN MAY 16 2010
KSZ066-170230-
STAFFORD-
843 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. JOHN...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3825 9848 3784 9848 3783 9866 3796 9888
3825 9874
TIME...MOT...LOC 0144Z 299DEG 28KT 3804 9871
12Local storm report, May 16, 8:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL ST. JOHN 38.00N 98.76W
05/16/2010 E0.75 INCH STAFFORD KS PUBLIC
&&
JRJLocal storm report, May 16, 9:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 1 N ST. JOHN 38.02N 98.76W
05/16/2010 E0.88 INCH STAFFORD KS LAW ENFORCEMENT
&&
JRJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:15 PM CDT | Special Weather Statement | DDC | Rush | 60 min |
| May 16, 7:26 PM CDT | Special Weather Statement | DDC | Comanche | 64 min |
| May 16, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 45 min |
| May 16, 7:55 PM CDT | Special Weather Statement | DDC | Stafford | 50 min |
| May 16, 8:43 PM CDT | Special Weather Statement | DDC | Stafford | 47 min |
| May 16, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 46 min |
| May 16, 9:42 PM CDT | Tornado Warning | DDC | Pratt | 13 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.